Characteristics of Tinnitus Induced by Acute Acoustic Trauma: A Long-Term Follow-UpMrena R.a · Savolainen S.b · Kuokkanen J.T.c,d · Ylikoski J.c
aCentral Hospital of Central Finland, Jyväskylä, bCentral Military Hospital, Helsinki, cDepartment of ORL, University of Helsinki, and dInstitute of Military Medicine, Helsinki, Finland
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
We investigated the prevalence, characteristics and subjective perceived handicap caused by long-term tinnitus induced by acute acoustic trauma (AAT) in 418 former military conscripts. They had been treated between 1984 and 1989 because of AAT from exposure to impulse noise caused by firearm shooting. All 418 patients reported tinnitus after the AAT. At discharge from the military service, 122 (29%) still reported tinnitus. In 1999, of these 122 patients, 101 were reached and 66 still had tinnitus. The Tinnitus Handicap Questionnaire demonstrated various difficulties in life because of tinnitus, not attributable only to tinnitus loudness. Psychological factors also seem to play an important role. The effects of AAT and possible compensation have been evaluated so far mostly by audiometric findings, but in some cases tinnitus may be an even more serious threat to life satisfaction than mild hearing impairment.
© 2002 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.